MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT SLOPE++, SZ 2, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC CR TIB INSERT SLOPE++, SZ 2, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number LOGIC CR TIB INSERT SLOPE++, SZ 2, 13MM
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Scar Tissue (2060); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Balance Problems (4401); Swelling/ Edema (4577)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, a (b)(6) woman who had a left total knee replacement done for medial compartment oa back in 2018.Patient did exceedingly well and achieved a range of motion (rom) of 0-138 degrees.Patient resumed full activities including going to the gym and doing low impact exercises and returned to her job as a dental assistant.Patient visit surgeon last month complaining of worsening proximal tibial pain and swelling.No history of trauma.No constitutional symptoms to suggest infection.Patient exam showed that she still maintained her rom but clearly had a 1-2+ effusion without erythema nor unusual warmth.Her x-rays from (b)(6) 2021 were compared to her x-rays from (b)(6) 2018 and this clearly showed radiolucencies around the medial femoral condyle, the medial tibial plateau under the baseplate and around the keel of the tibial baseplate as well.Furthermore, of greater concern was the fact that her poly thickness had decreased by approximately 50%.Patient has subsequently had a 3 phase bone scan which shows increased activity in all 3 of those same areas consistent with loosening and a mavric mri which shows a stress injury under her medial tibial plateau.Her serology has been negative for infection including a normal crp and sed rate and wbc.She has a joint aspiration pending but again clinically has no sign of infection.Patient is on my list of patients who have the greater than 5 year shelf life of optetrak poly and surgeon think patient needs a revision of her tibial component and possibly her femoral component as well.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d1, d4, d10, g3, g4, g6, h2 and h4 have been updated accordingly.Section d1: brand name section d4: model number, catalog number, serial number, expiration date, unique identifier (udi) # section d10: concomitant medical products logic cr femoral cem, left sz 2 (cat# 02-010-03-0220 / serial# (b)(6)) lgc tibial fit tray cem sz 2f / 3t (cat# 02-012-45-2030 / serial# (b)(6)) advanced patella 29m 3 peg implant (cat# 200-07-29 / serial# (b)(6)) 3" drill bit, mod.Hex 2 pack (cat# 201-78-89 / serial# (b)(6)) section g4: pma/510(k)number section h4: device manufacture date.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information.(h3) the revision reported was likely the result of both patient-related conditions and an insufficient bond between the femoral component and the bone, which led to aseptic (non-infected) femoral loosening.The loosening may have led to instability and an increase in cement and bone particles in the joint space, which resulted in prosthesis wear and osteolysis.Additionally, a contributing factor to the wear and delamination may have been the result of being packaged in a non-conforming vacuum bag for more than five years.However, this cannot be confirmed as the device were not available for evaluation.The most probable root cause associated with the reported event of "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.Also, the most probable root cause associated with the reported event of "loosening¿ is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.Furthermore, the most probable root cause associated with the reported event of "osteolysis¿ is associated with destruction or disappearance of bone tissue likely related to weakened integration of an implant at the bone-implant interface.
 
Additional Manufacturer Narrative
Investigation has been re-opened based on receipt of additional information.Fields d6a/d6b, and g3 have been updated accordingly.Additional information, including the investigation results, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Additional information- h7 & h9.There is no requirement for additional investigation.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6 mdr section codes updated/corrected: a, b, c, d, e, f, g the revision reported was likely the result of both patient-related conditions and an insufficient bond between the femoral component and the bone, which led to aseptic (non-infected) femoral loosening.The loosening may have led to instability and an increase in cement and bone particles in the joint space, which resulted in prosthesis wear and osteolysis.Additionally, a contributing factor to the wear and delamination may have been the result of being packaged in a non-conforming vacuum bag for more than five years.However, this cannot be confirmed as the device were not available for evaluation if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC CR TIB INSERT SLOPE++, SZ 2, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13261194
Report Number1038671-2022-00028
Device Sequence Number19219451
Product Code JWH
UDI-Device Identifier10885862174338
UDI-Public10885862174338
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2019
Device Model NumberLOGIC CR TIB INSERT SLOPE++, SZ 2, 13MM
Device Catalogue Number02-012-49-2013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2021
Supplement Date Received by Manufacturer05/03/2022
07/15/2022
03/31/2023
07/13/2023
03/25/2025
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date05/05/2022
08/09/2022
04/27/2023
07/13/2023
03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale